Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 19, NWS Austin/San Antonio, TX

April 5, 202230 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 5, 2022, 3:28 PM CDT for 30 counties in Texas. It took effect at Apr 6, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 3:28 PM CDT (20:28 UTC)
In effect from
Apr 6, 2022, 10:00 AM CDT
Expired
Apr 6, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 30 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS84 KEWX 052028
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
328 PM CDT Tue Apr 5 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS PORTIONS OF THE
RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL
COUNTRY REST OF TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST
WINDS...

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS ALL AREAS EXCEPT
LEE, FAYETTE AND LAVACA COUNTIES DUE TO LOW RELATIVE HUMIDITY AND
GUSTY WEST WINDS...

.Gusty west winds and dry air will continue to push into the 
region for the rest of this afternoon. In addition, hot 
temperatures along with the dry air will result in very low 
afternoon humidity levels in the single digits and low teens. The 
fire danger remains very high across the region.

A strong cold front is forecast to push across the area on
Wednesday with breezy northerly wind and gusts up to 35 mph.
Minimum relative humidities are expected to drop to the teens and
lower 20 percent values. Therefore, a Red Flag Warning has been
issued for most areas on Wednesday as fire danger is very high
across the region.

TXZ171-183>188-202-203-061430-
/O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
/O.CON.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde-
328 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS,
SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE, 
FAYETTE AND LAVACA COUNTIES...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday.

* WINDS...West southwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ172-173-189>193-204>208-217>224-228-061430-
/O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar-
Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Dimmit-
328 PM CDT Tue Apr 5 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE,
FAYETTE AND LAVACA COUNTIES...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday.

* WINDS...North 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
084 
WWUS84 KEWX 060113
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
813 PM CDT Tue Apr 5 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MOST OF SOUTH
CENTRAL TEXAS ON WEDNESDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY
NORTH WINDS...

.A strong cold front is forecast to push across the area Wednesday
morning. Windy and dry conditions will prevail behind it through 
the day on Wednesday, with gusts between 30 and 40 mph and relative
humidities dropping into the teens to lower 20s. These weather 
conditions when combined with dry fuels in many areas will result
in a very high to potentially extreme fire danger according to 
the Texas A&M Forest Service.

TXZ171-183>188-202-203-061100-
/O.EXP.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde-
813 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS
MOST OF SOUTH CENTRAL TEXAS...

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 25 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ172-173-189>193-204>208-217>224-228-061100-
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar-
Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Dimmit-
813 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS
MOST OF SOUTH CENTRAL TEXAS...

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 25 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
488 
WWUS84 KEWX 060835
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
335 AM CDT Wed Apr 6 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MOST OF SOUTH
CENTRAL TEXAS TODAY AND EASTERN PARTS OF SOUTH CENTRAL TEXAS ON 
THURSDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS...

.A strong cold front will surge across our area this morning. 
Windy and dry conditions will prevail behind it today and resume
on Thursday. North winds of 15 to 25 mph with gusts to 40 mph and
minimum relative humidities in the teens to lower 20s are expected
today. North winds of 10 to 20 mph with gusts to 30 mph and
minimum humidities in the single digits and teens can be expected
on Thursday. These weather conditions when combined with dry 
fuels in many areas will result in a very high to potentially 
extreme fire danger according to the Texas A&M Forest Service.

TXZ171>173-186>193-204>208-219>224-070100-
/O.NEW.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-
335 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST
OF SOUTH CENTRAL TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
PARTS OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Fire Weather Watch for wind and low relative humidity, which is
in effect from Thursday morning through Thursday evening.

* WINDS...North 15 to 25 mph with gusts up to 40 mph today and
  north 10 to 20 mph with gusts to 30 mph on Thursday.

* RELATIVE HUMIDITY...As low as 15 percent today and 8 percent on
  Thursday. 

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ183>185-202-203-217-218-228-070100-
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
335 AM CDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
EDWARDS PLATEAU AND RIO GRANDE PLAINS...

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ194-209-225-070100-
/O.NEW.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/
Lee-Fayette-Lavaca-
335 AM CDT Wed Apr 6 2022

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
PARTS OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Fire Weather Watch for wind and low relative humidity, which is
in effect from Thursday morning through Thursday evening.

* WINDS...North 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
492 
WWUS84 KEWX 070111
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
811 PM CDT Wed Apr 6 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE EASTERN TWO
THIRDS OF SOUTH CENTRAL TEXAS ON THURSDAY DUE TO LOW RELATIVE 
HUMIDITY AND GUSTY NORTH WINDS...

.Breezy north winds will return by mid-morning Thursday for many
areas. Sustained winds of 10 to 20 mph, potentially higher near
and north of Austin, will gust at times to 20-30 mph, highest in
Burnet and Williamson counties. This will combine with very dry
air to create critical fire danger once again as relative 
humidity values will be in the mid to lower teens and potentially 
single digits in a few locations through the afternoon hours.

TXZ171>173-186>193-204>208-219>224-070915-
/O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/
/O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/
/O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/
Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco-
Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-
Atascosa-Wilson-Karnes-Gonzales-De Witt-
811 PM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE HILL COUNTRY, I-35
CORRIDOR, AND COASTAL PLAINS... 

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is
no longer in effect.

* WINDS...North 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ183>185-202-203-217-218-228-070215-
/O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/
Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit-
811 PM CDT Wed Apr 6 2022

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR MOST OF SOUTH-CENTRAL TEXAS...

Gusty north winds have begun to diminish this evening although
very dry air remains in place. RH recovery tonight will only be
into the 30s across most of the area and 40s to mid 50s east of
I-35. 

$$

TXZ194-209-225-070915-
/O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/
/O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/
Lee-Fayette-Lavaca-
811 PM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE US-77 CORRIDOR...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is
no longer in effect.

* WINDS...North 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:39 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 5, 12:39 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1239 PM CDT Tue Apr 5 2022

.AVIATION...
/18Z TAFS/
VFR conditions are expected through the forecast period for all area
sites. A south to southwest flow around 10 knots with gusts up to 20
knots or so is forecast this afternoon. For KDRT, the winds are
expected to be from the west as a dryline pushes to the east of the
terminal through early this evening. A cold front is forecast to push
across central Texas overnight into early Wednesday morning. A wind
shift to the north will take place around 10Z for KDRT and around 11z
and 12Z for the I-35 airports. A breezy wind flow out of the north
around 10 to 15 knots is forecast with gusts up to 30 knots in the
wake of the front.

&&

.PREV DISCUSSION... /ISSUED 921 AM CDT Tue Apr 5 2022/

UPDATE...
A line of moderate to heavy showers and isolated thunderstorms has
developed across the southwestern counties of the area. Several hires
models suggest this activity to continue through the rest of the
morning hours. Some of these storms could become strong to marginally
severe as an upper level jet streak moves across the area. We will
monitor closely the situation as another round of strong storms could
develop south of US 57 and I-10 mid to late afternoon.

PREV DISCUSSION... /ISSUED 618 AM CDT Tue Apr 5 2022/

AVIATION...
SAT and SSF seem to be in some hole in the cloud deck and are both
currently VFR. MVFR ceilings are being reported by all surrounding
airports and it seems likely that they will be MVFR again shortly.
It's hard to determine how significant this hole is from satellite,
because higher clouds are obscuring the low clouds. We will keep both
airports MVFR until we can make a better assessment. AUS continues to
have an MVFR ceiling. The Austin and San Antonio terminals will
improve to VFR by around noon and stay that way through the rest of
this TAF period. Winds will increase this afternoon to near 10 kts
with gusts to 20 kts. A dry cold front will move through the region
Wednesday morning and turn the winds to the north and increase speeds
by around 5 kts.

VFR conditions will prevail at DRT through the entire period. Winds
will become westerly at around 10 kts with gusts up to 20 kts during
the afternoon.

PREV DISCUSSION... /ISSUED 321 AM CDT Tue Apr 5 2022/

SHORT TERM (Today through Wednesday)...
An elongated upper level trough has the flow over Texas from the
southwest. The low level flow continues to be from the south to
southeast. A cold front is draped across Central Texas just north of
our CWA this morning. The airmass over the region remains warm and
moist. The dryline we had expected to move into the area stayed out
west and the cap held. Westerly winds will develop later this
morning and push across the area this afternoon. This will bring
warmer, drier air to our CWA. With any upper level support moving to
the south and east, the only chance for convection will be across
our southern area this afternoon and early evening. Even there
chances will be low. The warm advection today will send temperatures
to near record territory. Highs today will be in the 90s everywhere
with 100 possible in a few spots in the southwestern part of the
CWA. The high temperatures and drier air will result in very low
relative humidity across the north and west. This combined with
breezy winds will result in critical fire weather conditions and we
have issued a Red Flag Warning for this afternoon and early evening.

Tonight the cold front will begin to advance into our CWA. The
frontal passage through our area will be dry. Behind the front
cooler air will move in. Lows Wednesday will be in the 50s and 60s.
Strong northerly to northeasterly winds during the day Wednesday
will continue to bring cooler air. Highs Wednesday will be 10 to 15
degrees cooler than today except over the southwest where the
cooling will only be around five degrees.

LONG TERM (Wednesday Night through Monday)...
Cold advection from surface high pressure building into our area
continues Thursday into early Friday with breezy/gusty northerly
winds. Surface high drifts off the east allowing breezy/gusty
southerly flow to return out west on Friday and all areas Saturday
through Monday.

Below normal temperatures are expected Thursday and Friday. There
continues to be a potential for a few low lying/wind sheltered spots
in the Hill Country and along the Escarpment to reach freezing
around sunrise Thursday, Friday, and Saturday mornings. Agricultural
interests should monitor low temperature forecasts. A warming trend
to above normal temperatures is expected Saturday through Monday.

A very dry airmass keeps rain out of the forecast Thursday through
Saturday. Moisture returns on Sunday leading to slight chances of
light showers as early as late Sunday, though more likely on Monday
due to low level jet forcing underneath a strong capping inversion.

FIRE WEATHER...
Near Critical to Critical Fire Weather Conditions return to the Hill
Country and portions of the Rio Grande this afternoon. While
sustained winds might not meet criteria, the very low minimum
humidities in the single digits and teens with wind gusts up to 25
mph forecast combined with recent fire activity and behavior in this
region on similar weather days suggests a Red Flag Warning is
warranted northwest of a Llano to Uvalde to Del Rio line.

Red Flag Warnings are also likely across larger portions of the area
Wednesday through Saturday. Very low minimum humidities in the
single digits and teens take hold across all of our area. Sustained
winds should meet criteria of 15 mph or greater across much of our
area. In addition, there was a lack of wetting rains, except in
isolated areas, on Monday into overnight. Fuel moisture will dry even
more over the next few days due to ample sunshine, warm daytime
temperatures, and the breezy winds.

Moisture recovery is expected on Sunday into next week, however,
western areas may mix to lower humidities again during the afternoon
hours. In addition, wetting rains will likely be spotty, at best.

CLIMATE...
Record highs for today, April 5th and forecast are below:
Austin Bergstrom....89 in 1954, forecast 92
Austin Camp Mabry...94 in 1936, forecast 93
Del Rio.............96 in 1909, forecast 99
San Antonio.........93 in 1936, forecast 94

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  78  51  76  47 /   0   0   0   0   0
Austin Bergstrom Intl Airport  61  78  48  76  41 /   0   0   0   0   0
New Braunfels Muni Airport     61  82  48  78  42 /  -    0   0   0   0
Burnet Muni Airport            58  76  46  74  42 /   0   0   0   0   0
Del Rio Intl Airport           63  87  53  81  48 /   0   0   0   0   0
Georgetown Muni Airport        61  77  48  75  43 /   0   0   0   0   0
Hondo Muni Airport             58  87  48  82  42 /  -    0   0   0   0
San Marcos Muni Airport        60  80  47  77  41 /  -    0   0   0   0
La Grange - Fayette Regional   63  80  48  76  43 /  -    0   0   0   0
San Antonio Intl Airport       61  82  52  78  46 /  -    0   0   0   0
Stinson Muni Airport           64  87  53  80  46 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards-
Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde.

&&

Short-Term/Aviation...17
Long-Term...Brady
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022

TXZ171>173-183>194-202>209-217>225-228-062015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
308 PM CDT Tue Apr 5 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A few strong to severe thunderstorms are possible for areas along
and south of an Eagle Pass to San Antonio to Cuero line through
early this evening. Damaging winds gusts and large hail are the
primary severe weather concerns.

A Red Flag Warning remains in effect for this afternoon and early
evening across the Rio Grande Plains, southern Edwards Plateau,
and northern Hill Country.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Red Flag Warning for critical fire weather conditions is in
effect from 10 AM until 8 PM Wednesday across much of south
central Texas.

Elevated to critical fire weather conditions are possible each
afternoon Thursday through Saturday. Additional Red Flag Warnings
are likely over portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Local storm report, Apr 5, 9:45 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             LAKE VIEW               29.46N 100.94W
04/04/2022  E1.50 INCH       VAL VERDE          TX   TRAINED SPOTTER

&&

OB
Special weather statement, Apr 5, 2:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
247 PM CDT Tue Apr 5 2022

TXZ217-052030-
Maverick TX-
247 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern
Maverick County through 330 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of El Indio, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Indio and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2840 10035 2842 10034 2845 10034 2848 10037
      2848 10035 2850 10033 2851 10038 2854 10041
      2868 10011 2839 10011 2834 10031
TIME...MOT...LOC 1947Z 247DEG 16KT 2842 10045

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Apr 5, 3:08 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022

TXZ204-218-219-052100-
Frio TX-Medina TX-Zavala TX-
308 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southwestern Medina,
northeastern Zavala and northwestern Frio Counties through 400 PM
CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Batesville, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Batesville, Bluff and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2890 9960 2908 9961 2909 9956 2909 9942
      2913 9941 2918 9918 2887 9916
TIME...MOT...LOC 2008Z 267DEG 17KT 2900 9952

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:30 PM CDTSpecial Weather StatementEWXEdwards45 min
Apr 4, 10:11 PM CDTRed Flag WarningEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more22 hr
Apr 5, 2:47 PM CDTSpecial Weather StatementEWXMaverick43 min
Apr 5, 2:59 PM CDTSevere Thunderstorm WarningEWXMaverick46 min
Apr 5, 3:08 PM CDTSpecial Weather StatementEWXFrio52 min
Apr 5, 3:14 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala13 min
Apr 5, 3:20 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick40 min
Apr 5, 3:29 PM CDTSpecial Weather StatementEWXMaverick46 min
Apr 5, 3:58 PM CDTSpecial Weather StatementEWXFrio, Zavala62 min
Apr 5, 4:00 PM CDTSpecial Weather StatementEWXDimmit45 min
Apr 5, 4:07 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala9 min
Apr 5, 4:18 PM CDTSpecial Weather StatementEWXZavala42 min
Apr 5, 4:45 PM CDTSpecial Weather StatementEWXDimmit30 min
Apr 5, 5:00 PM CDTSpecial Weather StatementEWXMaverick45 min
Apr 5, 5:24 PM CDTSpecial Weather StatementEWXFrio36 min
Apr 5, 5:57 PM CDTSpecial Weather StatementEWXAtascosa33 min

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.